MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L10MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L10MM; PLATE, FIXATION, BONE
Model Number 657310S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
It was reported: "during the initial orif procedure for fibula (right side), when the surgeon attempted to insert the 10mm locking screw, it didn't feel like it was spinning or tightening.The reporting sr confirmed that angle of the drilling was less than 15 degree, and tried to drill it again.But it did not lock.Thereafter, when the surgeon exchanged with a new screw, it locked without problem.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation.The device inspection was not possible as the product was not returned for investigation.A potential non-conformity report was nonetheless initiated to address this event.The comprehensive root cause analysis of the potential ncr included a surface and microstructure analysis as well as nano-indent hardness measurement of variax1 and variax2 screw samples by the fraunhofer institute on behalf of stryker.Further internal investigation efforts were focusing on the anodization color difference between variax1 and variax2 screws.Significant differences between the screws which could result in the reported complaints have not been revealed in either fraunhofer or stryker investigations.Excessive in-house handling and bench testing with variax2 screws from various manufacturing batches showed that locking is achieved as intended.The desired increase in torque indicating to the customer that the screw is locking in the plate, can be confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L10MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11376332
Report Number0008031020-2021-00065
Device Sequence Number3865899
Product Code HRS
UDI-Device Identifier07613327086799
UDI-Public07613327086799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number657310S
Device Catalogue Number657310S
Device Lot NumberG28370
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1